I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess.
Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
I was prescribed Vraylar as a mood stabilizer for MDD, which I have been diagnosed with for 20 years, along with ADHD and social anxiety. Until I Vraylar gave me an acute manic episode for over a year, which I hid from my doctor because it was so much better than being depressed. But then I came clean and we realized I actually had hypomanic episodes about 2ce a year, but didn’t realize it, I just thought I had some energy. Anyway, I was wondering if anyone else has had this reaction to Vraylar?
I'm that person that gets the weird/rare side effects, and I think I've hit the bizarre jackpot with this one, well except for the one years ago that made me lactate. I can't find any information on how Wellbutrin interacts with HRT/estrogen, and if I hadn't had a hysterectomy 20 years ago, I'd swear I was pregnant (and no, I haven't gained weight in general).
Hello, it has been awhile!
Well, my old psychiatrist retired and I am now stuck with a new one. A tele-med provider. Without really letting me know if they read my chart (they even made mistakes when asking what meds I was on now) they prescribed me topamax to take alongside my usual anxiety med due to (duh) increase in anxiety. They said the added benefit would be that I would be able to lose weight as well, since my previous meds made me...ahem, chunky. And I told them I have body issues.
Here's the thing. I did a little research about the weight loss and all studies said that it was beneficial to those who were bulimic or over eaters. I have history, and deal with restrictive eating. Making my appetite less would be a very stupid move in my opinion. My other concern is that there is a side effect where your eyes can suffer permanent damage. Not likely of course, but it is noted. I have a degenerative eye problem and I feel that it would be risky to take something that could make my eyesight worse. Of course there is the caveat that if I notice anything like that I can stop the med, but would my eyes regain the vision they "lost"?
I talked to a pharmacist today and they told me it would be very unlikely that I would have any visions problems other than blurriness and that most symptoms are dizziness, hard time focusing, etc the usual. They kind of glossed over the eating part too, saying to just talk to my provider. I have an appointment in a month, and with the Holidays coming up, I decided not to start taking the topamax so as not to ruin any festivities I hope to have with my family.
I guess I just needed to vent a bit because it doesn't seem like my new provider is listening to what I have to tell them...since they keep asking me things that are in my chart already! I miss my old psychiatrist a lot, and don't like this new tele-med set up. In any case, I would love to hear from others who have taken topamax for anxiety and how it worked for them. I know everyone is different, but I'd like to get some feedback nonetheless.